Mirtazapine is a prescribed drug for people who suffer from depression. It is also used as an appetite stimulant for people struggling with weight loss.
The drug is in the family known as atypical anti-depressants. Mirtazapine comes in the form of a tablet and is usually taken once per day at night or as required. The drug works by increasing the levels of certain chemicals responsible for feelings of wellbeing and relaxation within the body. Thus, it helps individuals deal with depression better.
Read on from this post to find more information on what to expect when tapering off Mirtazapine.
Table of Contents
When a person first starts taking Mirtazapine, they may experience mild insomnia. The drug helps relieve depression by producing relaxing effects in an individual’s body.
Once a dose of this medication wears off, it will produce stimulating effects within one’s body, increasing alertness. It can cause difficulty in falling asleep and staying asleep.
When somebody starts taking this medication, they may experience anxiety as a side effect. It is because Mirtazapine works by blocking the reuptake of serotonin and norepinephrine. It increases their levels within an individual’s body, resulting in anxiety-like symptoms such as dizziness and nausea.
The anxiety usually subsides over time as the body gets used to the medication. However, it is important to seek medical help if the anxiety does not improve or worsen.
Mirtazapine is known to cause an increase in appetite in people who take it. It happens because the drug blocks certain receptors within the brain responsible for controlling appetite.
As a result, people tend to eat more when taking Mirtazapine, and they may find it difficult to lose weight. It is important to speak with a doctor if weight gain becomes a problem.
Mirtazapine can cause a person to have a dry mouth. The drug decreases the amount of saliva produced by the body and can cause an individual to feel dehydrated. It is because the body struggles to get enough fluid into its cells.
As a result, it can also cause bad breath and dry skin, resulting in itching. It is important to drink lots of water when taking this medication and be aware of the symptoms associated with dehydration, such as headaches and lightheadedness.
Mirtazapine can cause drowsiness in some people who take it. It is because the drug causes an individual to relax and become sleepy. It causes drowsiness because the medication blocks histamine receptors in the body.
It is important to avoid driving or operating heavy machinery if you experience drowsiness as a side effect of this medication. You will also need to use caution when getting up from a seated position.
People who wish to stop taking Mirtazapine should speak with a doctor before reducing the dosage. Some people can experience mild withdrawal symptoms such as anxiety or insomnia when they do, so it is important to seek medical advice first.